MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA ASP300 S; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA ASP300 S; PROCESSOR, TISSUE, AUTOMATED
Model Number LEICA ASP300 S 230-240V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 20 november 2025, the customer contacted leica biosystems with the following complaint: "the tissue processor completed the process without errors but the samples are too soft and cannot be cut" on 20 november 2025, the leica help desk service engineer documented "the customer is currently reprocessing the specimens and will inform us in the coming days about the outcome." on 25 november 2025,, the leica help desk service engineer provided the following additional information "the samples after cutting are not very good; they appear ¿vitrified.¿ in any case, not all of them have been reprocessed yet, and none have reached the diagnostic stage so far." on 09 december 2025, the leica help desk service engineer documented "unfortunately, not all samples are diagnosable.I spoke with the customer on friday afternoon (yesterday was a national holiday in ((yesterday was a national holiday in italy), and they mentioned that the head physician was assessing how to manage the situation and trying to save as many samples as possible.However, they confirmed that not all of them would be diagnosable.I asked for an approximate estimate of the number of lost samples compared to the total, but they were unable to provide an answer.".
 
Additional Manufacturer Narrative
As manufacturer investigation of this complaint by leica biosystems is in progress, the root cause of this event has not yet been determined.
 
Additional Manufacturer Narrative
After evaluation of the information available, it was found that the root cause of the issue was user related.The instrument logs were analyzed, and no instrument error was detected during the processing steps that could conceivably be linked to the damaged tissues.The investigating leica biosystems field service engineer found that the reagents had already been replaced and discarded by the customer prior to lbs personnel arrival on site.In addition, it was found that the paraffins present in the device at the time of the investigation were of low quality containing contaminants.The customer was instructed by the leica biosystems field service engineer to replace all paraffins used in the device.The customer was further instructed to perform a validation run with non-clinical samples prior to returning the device to active use.On february 19th, 2026, the leica help desk service engineer documented that a test run had been successfully performed and that the device had been returned to active use.To prevent a recurrence of this issue the leica biosystems field service engineer carried out a re-training of the customer on how to correctly carry out a reagent exchange for this device.

Brand Name
LEICA ASP300 S
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
17-19 heidelbergerstrasse
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA BIOSYSTEMS NUSSLOCH GMBH
17-19 heidelbergerstrasse
nussloch 69226
GM   69226
Manufacturer Contact
sebastian schröder
17-19 heidelbergerstrasse
nussloch 69226
GM   69226
6224143611
MDR Report Key23786091
Report Number8010478-2025-00034
Device Sequence Number10448229
Product Code IEO
UDI-Device Identifier04049188055972
UDI-Public(01)04049188055972(11)100413
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLEICA ASP300 S 230-240V
Device Catalogue Number14047643514
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown